• BREAKING NEWS Shelter in place lifted after prisoner captured
  • BREAKING NEWS NYPD officer struck by vehicle during foot pursuit

FDA warns Acetaminophen could cause skin reactions

August 2, 2013 2:35:22 PM PDT
The FDA has a new warning about painkillers with Acetominophen, like Tylenol.

The drug could cause rare, and possibly fatal, skin reactions.

Prescription-strength products will be required to carry a warning label about skin reactions.

The FDA is urging manufacturers to do the same with over the counter Acetominophen pills.

Other drugs that treat fever and body aches, like Ibuprofen, already warn of similar risks.

The FDA says the there is a risk of potentially serious skin reactions, such as Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis.

Health officials say any patient who develops a skin rash or reaction while using acetaminophen or any other pain reliever or fever reducer should stop the drug and seek medical attention right away.

Anyone who has experienced a serious skin reaction with acetaminophen should not take the drug again and should contact their health care professional to discuss alternative pain relievers and fever reducers.

For more information, please visit the Food and Drug Administration online.


Load Comments